MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE¿ IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE¿ IV CATHETER; INTRAVASCULAR CATHETER
Model Number 381244
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 8234059.Medical device expiration date: 2023-08-31.Device manufacture date: 2018-08-22.Medical device lot #: 9014978.Medical device expiration date: 2023-12-31.Device manufacture date: 2019-01-14.Medical device lot #: 9054551.Medical device expiration date: 2024-02-28.Device manufacture date: 2019-02-23.The reported lot # [8082178] was not found for the reported catalog # [381244].A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that an "extra piece of plastic" was found on the bd insyte¿ iv catheter before inserting it into the patient, and it "came off when touched".Lot#'s 8234059, 9014978, 8082178, and 9054551 were reported to have been involved in this event, each with 2 occurrences of the event.The following information was provided by the initial reporter: one of our doctors noticed on x2 cases that as he was about to insert a 18g jelco that there was an extra piece of plastic on the outside of the jelco.The plastic came off when touched.I think it is a high risk of going unnoticed and potentially being inserted into patient.
 
Event or Problem Description
It was reported that an "extra piece of plastic" was found on the bd insyte¿ iv catheter before inserting it into the patient, and it "came off when touched".Lot#'s 8234059, 9014978, 8082178, and 9054551 were reported to have been involved in this event, each with (b)(4) occurrences of the event.The following information was provided by the initial reporter: one of our doctors noticed on x2 cases that as he was about to insert a 18g jelco that there was an extra piece of plastic on the outside of the jelco.The plastic came off when touched.I think it is a high risk of going unnoticed and potentially being inserted into patient.
 
Additional Manufacturer Narrative
H.6.Investigation summary one photo was received by our quality team for evaluation.Upon visual inspection, a transparent like foreign matter was observed to be on the catheter; therefore, the incident could be verified.A device history record review found no non-conformances associated with this issue during production of this batch.Since a sample was not received no further investigation could be conducted; therefore, a root cause could not be determined.The complaint will be reopened if a sample is received.Complaints received for this product and condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business regularly reviews the collected data for identification of emerging trends.H3 other text : see section h.10.

Brand Name
BD INSYTE¿ IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key9844759
Report Number8041187-2020-00153
Device Sequence Number2377929
Product Code FOZ
UDI-Device Identifier30382903812449
UDI-Public30382903812449
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number381244
Device Catalogue Number381244
Device Lot NumberSEE SECTION H.10.
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/26/2020
Supplement Date Received by Manufacturer02/26/2020
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;